Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS St. Louis, MO

April 2, 2014Madison County, Saint Clair County, Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 2, 2014, 12:55 PM CDT for Madison County, Saint Clair County, Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 50 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2014, 12:55 PM CDT (17:55 UTC)
Expired
Apr 2, 2014, 1:45 PM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 43 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 1:00 PM CDTHAIL 1St. Louis, MOST. MERCY HOSPITAL 270 AT I-64
Apr 2, 1:00 PM CDTHAIL 1.25Creve Coeur, MO1 TO 1.25 INCH HAIL AT MERCY HOSPITAL
Apr 2, 1:03 PM CDTHAIL 1Olivette, MO0.75 TO 1 INCH HAIL ON THE WEST SIDE OF OLIVETTE
Apr 2, 1:05 PM CDTHAIL 0.25University City, MOPEA SIZE AND A LITTLE LARGER.
Apr 2, 1:13 PM CDTHAIL 1.75St. Louis, MOGOLF BALL SIZED HAIL AT BROADWAY AND I-70
Apr 2, 1:17 PM CDTHAIL 0.88Granite City, ILNICKEL SIZE HAIL ALONG ROUTE 3 A MILE NORTH OF MCKINLEY BRIDGE.
Apr 2, 1:17 PM CDTHAIL 1St. Louis, MOLINDBERGH AT OLIVE
Apr 2, 1:20 PM CDTHAIL 0.5Creve Coeur, MO
Apr 2, 1:20 PM CDTHAIL 1St. Louis, MOAROUND 1 MINUTE OF TORRENTIAL 1 INCH HAIL AT THE GOODFELLOW FEDERAL COMPLEX IN NORTH ST. LOUIS.
Apr 2, 1:25 PM CDTHAIL 1.5Granite City, IL
Apr 2, 1:26 PM CDTHAIL 1Pontoon Beach, IL
Apr 2, 1:33 PM CDTHAIL 0.88Maryville, IL
Apr 2, 1:35 PM CDTHAIL 0.88Granite City, IL
Apr 2, 1:36 PM CDTHAIL 0.7Maryville, IL
Apr 2, 1:36 PM CDTHAIL 1Collinsville, IL
Apr 2, 1:40 PM CDTHAIL 1.25Glen Carbon, ILMOSTLY QUARTER SIZE.
Apr 2, 1:43 PM CDTHAIL 0.7Edwardsville, ILHAIL LASTED 2 MINUTES. TOTAL RAINFALL SO FAR IS 2.82 INCHES.
Apr 2, 1:44 PM CDTHAIL 0.5Maryville, ILA FEW QUARTER SIZE HAIL MIXED IN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WUUS53 KLSX 021755
SVRLSX
ILC119-163-MOC183-189-510-021845-
/O.NEW.KLSX.SV.W.0029.140402T1755Z-140402T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 PM CDT WED APR 2 2014

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
  NORTHWESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
  EAST CENTRAL ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI...

* UNTIL 145 PM CDT

* AT 1254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CREVE
  COEUR...AND MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  OAKLAND...WARSON WOODS...GLENDALE...BRIDGETON...LADUE...WEBSTER
  GROVES...OLIVETTE...ST. ANN...BRENTWOOD...OVERLAND...SHREWSBURY...
  LAMBERT FIELD...WOODSON TERRACE...RICHMOND HEIGHTS...MAPLEWOOD...
  CLAYTON...ST. JOHN...UNIVERSITY CITY...HAZELWOOD AND BEL-RIDGE.

THIS WARNING INCLUDES CONFLUENCE STATE PARK...FIRST MISSOURI STATE
CAPITOL HISTORIC SITE...HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN
HISTORIC SITE.

THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 228 TO EXIT 231.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3892 8999 3863 8989 3855 9052 3877 9055
TIME...MOT...LOC 1756Z 258DEG 43KT 3868 9044

HAIL...1.00IN
WIND...60MPH

$$

KANOFSKY
5 follow-up statements
749 
WWUS53 KLSX 021803
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
103 PM CDT WED APR 2 2014

ILC119-163-MOC183-189-510-021845-
/O.CON.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
MADISON IL-ST. CLAIR IL-ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY 
103 PM CDT WED APR 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...NORTHEASTERN ST. LOUIS...EXTREME EAST CENTRAL ST. CHARLES...
NORTHWESTERN ST. CLAIR AND WESTERN MADISON COUNTIES UNTIL 145 PM
CDT...

AT 1258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLIVETTE...
AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED    
         NEAR INTERSTATE 64 AND INTERSTATE 270 WITH THIS STORM.      
         SIMILAR SIZE HAIL WAS REPORTED NEAR MERCY HOSPITAL.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
RICHMOND HEIGHTS...MAPLEWOOD...CLAYTON...ST. JOHN...UNIVERSITY
CITY...HAZELWOOD...BERKELEY...BEL-RIDGE...KINLOCH...COOL VALLEY...
NORMANDY...FLORISSANT...HILLSDALE...FERGUSON...NORTHWOODS...
DELLWOOD...ST. LOUIS...JENNINGS...BLACK JACK AND BELLEFONTAINE
NEIGHBORS.

THIS WARNING INCLUDES CONFLUENCE STATE PARK...FIRST MISSOURI STATE
CAPITOL HISTORIC SITE...HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN
HISTORIC SITE.

THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN MISSOURI FROM EXIT 229 TO EXIT 231.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3856 9047 3878 9050 3892 8999 3863 8989
TIME...MOT...LOC 1801Z 258DEG 43KT 3869 9036

HAIL...1.00IN
WIND...60MPH

$$

KANOFSKY
852 
WWUS53 KLSX 021809
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
109 PM CDT WED APR 2 2014

MOC183-021819-
/O.CAN.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
ST. CHARLES MO-
109 PM CDT WED APR 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL ST.
CHARLES COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3863 8989 3858 9036 3881 9036 3884 9022
      3882 9019 3883 9015 3882 9012 3885 9011
      3885 9012 3888 8998
TIME...MOT...LOC 1809Z 259DEG 44KT 3868 9025

$$

ILC119-163-MOC189-510-021845-
/O.CON.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
MADISON IL-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-
109 PM CDT WED APR 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...NORTHEASTERN ST. LOUIS...NORTHWESTERN ST. CLAIR AND
SOUTHWESTERN MADISON COUNTIES UNTIL 145 PM CDT...

AT 107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLSDALE...
AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BELLEFONTAINE NEIGHBORS...RIVERVIEW...SPANISH LAKE...VENICE...
MADISON...EAST ST. LOUIS...GRANITE CITY...WASHINGTON PARK...
CASEYVILLE...PONTOON BEACH...COLLINSVILLE...MARYVILLE...GLEN
CARBON...EDWARDSVILLE...BROOKLYN...FAIRMONT CITY...HARTFORD...
ROXANA...MITCHELL AND POAG.

THIS WARNING INCLUDES HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN
HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3863 8989 3858 9036 3881 9036 3884 9022
      3882 9019 3883 9015 3882 9012 3885 9011
      3885 9012 3888 8998
TIME...MOT...LOC 1809Z 259DEG 44KT 3868 9025

HAIL...1.00IN
WIND...60MPH

$$

KANOFSKY
888 
WWUS53 KLSX 021817
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
117 PM CDT WED APR 2 2014

ILC119-163-MOC189-510-021845-
/O.CON.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
MADISON IL-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-
117 PM CDT WED APR 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ST.
LOUIS CITY...NORTHEASTERN ST. LOUIS...NORTHWESTERN ST. CLAIR AND
SOUTHWESTERN MADISON COUNTIES UNTIL 145 PM CDT...

AT 115 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MADISON...AND
MOVING EAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. GOLF BALL SIZE HAIL WAS REPORTED  
         AT INTERSTATE 70 AND BROADWAY IN ST. LOUIS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON PARK...CASEYVILLE...PONTOON BEACH...COLLINSVILLE...
MARYVILLE...GLEN CARBON...EDWARDSVILLE...HARTFORD...ROXANA...MITCHELL
AND POAG.

THIS WARNING INCLUDES HORSESHOE LAKE STATE PARK AND SCOTT JOPLIN
HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3863 8990 3859 9024 3861 9024 3883 9026
      3884 9023 3882 9018 3883 9015 3880 9012
      3886 9010 3888 8998 3863 8989
TIME...MOT...LOC 1817Z 259DEG 44KT 3870 9013

HAIL...1.75IN
WIND...60MPH

$$

KANOFSKY
238 
WWUS53 KLSX 021825
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
125 PM CDT WED APR 2 2014

ILC163-MOC189-510-021835-
/O.CAN.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-
125 PM CDT WED APR 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. LOUIS CITY...
NORTHEASTERN ST. LOUIS AND NORTHWESTERN ST. CLAIR COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3866 8998 3866 9012 3868 9013 3870 9013
      3877 9015 3880 9012 3886 9010 3888 8998
      3866 8990
TIME...MOT...LOC 1825Z 258DEG 33KT 3872 9007

$$

ILC119-021845-
/O.CON.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
MADISON IL-
125 PM CDT WED APR 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MADISON COUNTY UNTIL 145 PM CDT...

AT 124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PONTOON
BEACH...AND MOVING EAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. PING PONG BALL SIZE HAIL WAS      
         REPORTED IN GRANITE CITY WITH THIS STORM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PONTOON BEACH...COLLINSVILLE...MARYVILLE...GLEN CARBON...
EDWARDSVILLE...ROXANA AND POAG.

THIS WARNING INCLUDES HORSESHOE LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3866 8998 3866 9012 3868 9013 3870 9013
      3877 9015 3880 9012 3886 9010 3888 8998
      3866 8990
TIME...MOT...LOC 1825Z 258DEG 33KT 3872 9007

HAIL...1.50IN
WIND...60MPH

$$

KANOFSKY
417 
WWUS53 KLSX 021839
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
139 PM CDT WED APR 2 2014

ILC119-021849-
/O.EXP.KLSX.SV.W.0029.000000T0000Z-140402T1845Z/
MADISON IL-
139 PM CDT WED APR 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MADISON COUNTY WILL
EXPIRE AT 145 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA HOWEVER A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
CENTRAL AND EASTERN MADISON COUNTY WITH THIS STORM.

LAT...LON 3866 8998 3866 9012 3868 9013 3870 9013
      3877 9015 3880 9012 3886 9010 3888 8998
      3866 8990
TIME...MOT...LOC 1839Z 258DEG 33KT 3875 8991

$$

KANOFSKY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:51 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 2, 12:51 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 PM CDT Wed Apr 2 2014

.UPDATE:
Issued at 1250 PM CDT Wed Apr 2 2014

MCS rolling thru STL metro and southwest IL at the moment and will
take until 21z to finally exit southwest IL at the rate it is
going, especially considering the southwest extent of it.
Elsewhere and otherwise, expect a break in the activity with
minimal chances for additional rain until later this evening when
the next round fires up into central MO and then expands first to
the northeast and then bodily tracks to the southeast thru the
rest of the CWA overnight.

Severe potential for this next round later tonight looks at least
as good as it did this morning, probably better, with slightly
greater instability and decent shear maintained with warm front
passing thru.

Trimmed max temps a bit most areas with rain and clouds keeping
things down, but should still rise late in the day to come close
to previous forecast.

TES

&&

.SHORT TERM:  (Through Tonight)
Issued at 327 AM CDT Wed Apr 2 2014

Expect ongoing TSRA to continue to move ewd this morning and shud
continue to back build into at least central MO if not further W
into wrn MO thru at least sunrise. TSRA over ern KS shud lift
enewd this morning and affect mainly the nrn half of the CWA.
These storms shud move ewd out of the region by this afternoon.
This shud leave the bulk of the afternoon, and perhaps the early
evening, dry.

A wrmfnt shud slowly lift nwd today, but clouds and precip will
help slow the nwd progression. The nwd progression of this fnt will
largely determine where the storms are likely to develop this
evening. This will also determine svr potential this afternoon and
tonight.

Believe elevated storms will form this evening and persist
overnight impacting the nrn half of the CWA. These storms shud
have a large hail threat given available elevated CAPE and shear.
S of the fnt, precip is more questionable. However, are some mdl
solns that suggest TSRA developing upstream of the CWA and moving
into the region overnight. Main question will be timing. The
threat with these storms will trend more twd wind, but also
include hail.

Tilly

.LONG TERM:  (Thursday through Tuesday)
Issued at 405 AM CDT Wed Apr 2 2014

Mdls continue to point to a widespread severe weather outbreak on
Thursday. TSRA shud be ongoing at Thurs morning, mainly over the
ern portions of the CWA. These storms shud move out of the region
quickly, leaving the bulk of the day dry. TSRA shud develop just w
of the CWA, or along the wrn fringes, late Thurs afternoon and
move ewd into the area. Progd hodographs show initial mode shud be
supercells, but shud eventually upscale into QLCS. Primary threats
will be tornadoes and large hail given the 30+ kts of 0-1 km shear
and SRH of 300+ Joules. This wud point to a threat of strong
tornadoes this eve as the LLJ ramps up. While the primary threat
will shift more twd damaging winds as storm mode changes to QLCS,
tornadoes will still be a threat given the strong low level shear.

Some question remains with sfc low track. Had originally
discounted the NAM, but 06z cycle is closer to other solns. While
the entire CWA will see a threat for svr wx Thurs night, believe
the primary concern will be for the srn half of the CWA.

Beyond Fri, cooler temps are expected. Generally trended twd a
blend of guidance given mdl differences. However, mdls are in
fairly good agreement with much cooler temps on Fri and Fri night.
Have therefore trended cooler. Kept POPs in the extd in the low
chance range given uncertainty.

Tilly

&&

.AVIATION:  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1250 PM CDT Wed Apr 2 2014

VFR conditions will be few and far between the next 24 hours, with
area of lo CIGs giving way to some extent late this afternoon and
early this evening only to return in force later tonight as warm
front continues its slow northward push. TSRA will come to an end
in STL metro between 19-20z with next round firing up later this
evening first in a COU-UIN axis and then pushing southeast toward
STL metro sites late tonight. Passage of warm front late tonight
and Thursday morning should signal end of this round of TSRA as
well as breaking up of lo CIGs.

Specifics for KSTL: MVFR conditions generally prevailing until
later this evening when stratus re-strengthens over area ahead of
final push of warm front. IFR CIGs to then continue until Thursday
morning after sunrise. Another round of TSRA expected late tonight
after the current round departs by 19-20z with some lingering SHRA
possible well into Thursday morning. Yet another round of TSRA set
for just beyond the valid period for Thursday evening.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 2, 4:52 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
452 AM CDT WED APR 2 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
452 AM CDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE REGION THROUGH TONIGHT. SOME
OF THE STORMS THIS AFTERNOON AND TONIGHT MAY BE SEVERE. THE
PRIMARY THREAT WILL BE LARGE HAIL. THESE STORMS WILL ALSO BE
CAPABLE OF PRODUCING HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA AGAIN ON THURSDAY. SOME
OF THE STORMS THURSDAY AFTERNOON AND OVERNIGHT MAY BE SEVERE.
TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ON THURSDAY
AND THURSDAY NIGHT. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO
THE NATIONAL WEATHER SERVICE.

TILLY

In the hours before

Local storm report, Apr 2, 12:24 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1224 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     FLOOD            ALTON                   38.90N  90.15W
04/02/2014                   MADISON            IL   TRAINED SPOTTER

            ROUTE 3 UNDERPASS IN ALTON IS FLOODED. FLOWING WATER OF
            UNKNOWN DEPTH.

&&

CARNEY
Local storm report, Apr 2, 12:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             ALTON                   38.90N  90.15W
04/02/2014  E0.50 INCH       MADISON            IL   TRAINED SPOTTER

            ALTON MEMORIAL HOSPITAL.

&&

DYE
Local storm report, Apr 2, 12:26 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1226 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 PM     FLOOD            ALTON                   38.90N  90.15W
04/02/2014                   MADISON            IL   TRAINED SPOTTER

            HOMER ADAMS PKWY ROUTE 3 UNDERPASS IN ALTON IS FLOODED.
            FLOWING WATER OF UNKNOWN DEPTH.

&&

CORRECTED REMARKS

CARNEY
Local storm report, Apr 2, 12:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     HAIL             OLIVETTE                38.67N  90.38W
04/02/2014  E0.25 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

CARNEY
Local storm report, Apr 2, 12:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     HAIL             ST. LOUIS               38.64N  90.24W
04/02/2014  E0.25 INCH       ST. LOUIS CITY     MO   TRAINED SPOTTER

            LINDBERGH AT PAGE.

&&

DYE
Local storm report, Apr 2, 12:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             CHESTERFIELD            38.65N  90.58W
04/02/2014  E0.88 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

DYE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:38 AM CDTSevere Thunderstorm WarningLSXMonroe52 min
Apr 2, 10:51 AM CDTAreal Flood AdvisoryLSXMacoupin, Madison, Monroe, Montgomery, Saint Clair26 days
Apr 2, 11:02 AM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair43 min
Apr 2, 1:33 PM CDTSevere Thunderstorm WarningLSXMadison42 min
Apr 2, 2:12 PM CDTFlash Flood WarningLSXMadison4 hr
Apr 2, 3:07 PM CDTFlash Flood WatchLSXBond, Calhoun, Clinton, Fayette, Greene, Jersey and 9 more37 hr
Apr 2, 7:13 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway47 min
Apr 2, 7:44 AM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery46 min
Apr 2, 8:26 AM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery49 min
Apr 2, 8:50 AM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Warren40 min
Apr 2, 9:47 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade43 min
Apr 2, 10:15 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson45 min
Apr 2, 12:13 PM CDTAreal Flood AdvisoryLSXLincoln, Saint Charles, Warren3 hr
Apr 2, 3:18 PM CDTRiver Flood WarningLSXSaint Charles57 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.